Supplements archives

Warning on CoQ10 label

Posted by Debra Parkhurst on November 09, 1998 at 17:04:35:

I was in a new health food store (Vitamin World) and picked up a bottle of CoEnzyme Q10 to check the price. I was so surprised to read a warning on the label telling me that if I had an autoimmune disorder that I should not take it! Do you have an explaination for this? I take CoQ10 and also give it to my animals. Thanks much!


Follow Ups:


Re: Warning on CoQ10 label

Posted by Walt Stoll on November 11, 1998 at 09:36:33:

In Reply to: Warning on CoQ10 label posted by Debra Parkhurst on November 09, 1998 at 17:04:35:

Dear Debra,

I am certain it is just one more bit of "disinformation" forced on the public by the AMA to discourage them from taking "safe stuff that might help". They use their enormous power to force the FDA to support their monopoly and we mortals do not have the organization or $ to oppose them.

If you go to the bother of contacting the company, find out what research articles were behind this action by the FDA. Then go to the bother of getting the articles. THEN, find out who financed the study(s).

THEN, share it with the BB. I can guarantee you that it is AMA sponsored research (through dummy research organizations--so it is hard to trace it back to the AMA) that was tailored to show even talcum powder causes cancer (etc.).

The reason I am so sure about this (waiting to be further educated) is that it makes no sense. The AMA sponsored some research that showed that extra vitamin C causes cancer and was reported within the past few months. ANYONE that knows anything about how antioxidents work KNEW that had to be false. The real experts in the whole world scoffed. However, that was after trhe AMA clout got THEIR results into the international media. How many people heard about the experts scoffing?

CoEnzyme Q10 is an endogenous antioxident. That means that the body produces it internally. It has been used as a supplement (the most commonly prescribed molecule in Japan) for many years without one case of toxicity or complication.

Silly, silly, silly.

Thanks for telling us. I wouldn't worry. This gave me a chance to "vent my spleen" about this AMA strategy.

Walt




Follow Ups:


Re: Warning on CoQ10 label

Posted by Kyra on November 15, 1998 at 16:09:01:

In Reply to: Re: Warning on CoQ10 label posted by Walt Stoll on November 11, 1998 at 09:36:33:


Dear Debra,

I take up to 100 mg daily of CoQ (cost permitting), and have never (in the 6-7 years I've been taking the stuff) experienced any adverse side effects. I've also never read or heard of anyone ODing on CoQ or experiencing anything negative from supplementation with it. As an aside (and I'm not endorsing this, because I know that it works for a sample size of 3 people, including myself, my microbiologist husband, and my acupuncturist brother-in-law), whenever I go to high altitude (9,000-12,000 ft.) from my alifornia flatland home for downhill skiing I take 5-6 100 mg CoQ tablets daily for the entire time I'm at altitude. The consequence as I experience it is that I NEVER suffer from any altitude acclimatization side effects. Neither do my husband or brother-in-law (the latter two being gung-ho high-energy maniac tree line skiiers.) And this from someone who pre-CoQ days was extremely altitude intolerant. Now I'm quite happily oxygenated, and as long as I take the supplement my hematocrit is in the high normal range (whatever "normal range" means). I agree with Walt about the labeling scare tactics. It's a real travesty.

Namaste' Kyra






Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Supplements archives